Nevada, 2006

Damaging Wind in Nevada, July 26, 2006

July 26, 2006 · NWS VEF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jul 26, 12:10 PM PST, 4 hours earlier.

Area forecast discussion, Jul 26, 12:10 PM PST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
110 PM PDT WED JUL 26 2006

.SYNOPSIS...AN ABUNDANT AMOUNT OF MOISTURE WILL REMAIN ACROSS THE
THE SOUTHERN GREAT BASIN AND MOJAVE DESERT FOR SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH THE END OF THE WEEK. THE INCREASE IN MOISTURE
WILL ALSO LEAD TO NEAR NORMAL TEMPERATURES AS MORE CLOUD COVER IS
EXPECTED.
&&

.SHORT TERM...AIR MASS QUITE MOIST WITH SURFACE DEWPOINTS INTO THE
60S ACROSS MUCH OF THE MOJAVE DESERT. PRECIPITABLE WATER VALUES AT
MCCARRAN AIRPORT OVER 1.5 INCHES AND NEAR 2 INCHES DOWN IN SOUTHERN
MOHAVE COUNTY. STILL WAITING FOR HEATING TO BREAK CAP AS OF 1 PM BUT
STILL EXPECTING SCATTERED THUNDERSTORMS THROUGH THE LATE AFTERNOON
AND EVENING...ESPECIALLY IN THE SOUTHEAST PORTION OF THE FORECAST
AREA. GOOD CHANCE OF STORMS LINGERING OVERNIGHT IN THE EASTERN TWO
THIRDS OF THE FORECAST AREA. WITH ABUNDANT MOISTURE AND SLOW
MOVEMENT OF STORMS...FLASH FLOODING POTENTIAL IS HIGH THROUGH THIS
EVENING SO WILL CONTINUE THE FLASH FLOOD WATCH. UPPER HIGH REMAINS
IN PLACE OVER THE AREA THROUGH FRIDAY WITH NO MECHANISM FOR GETTING
RID OF THE MOISTURE. AIR MASS WILL REMAIN FAIRLY UNSTABLE ESPECIALLY
IN THE EAST. LOOKING AT GENERALLY SCATTERED SHOWERS AND
THUNDERSTORMS CONTINUING IN THE SOUTHEAST HALF OF THE AREA WITH MORE
ISOLATED COVERAGE IN THE NORTHWEST. INTERESTING EASTERLY WAVE
PROGGED TO APPROACH THE AREA LATE FRIDAY OR FRIDAY NIGHT. NAM HAS A
VERY SHARP TROUGH AND IF IT REALLY MATERIALIZES...COULD MAKE THINGS
PRETTY INTERESTING...ESPECIALLY IF IT MOVES INTO THE AREA DURING
PEAK HEATING. DIFFICULT TO DISCERN IF THIS FEATURE WILL END UP BEING
REALITY AND TIMING OF IT WOULD ALSO BE DIFFICULT BUT IT WILL BE
INTERESTING TO WATCH. TEMPERATURES SHOULD BE CLOSE TO OR SLIGHTLY
BELOW NORMAL THROUGH FRIDAY WITH ABUNDANT MOISTURE OVER THE AREA.

.LONG TERM...UPPER HIGH IS FORECAST TO BEGIN SHIFTING EAST OVER
COLORADO BY SATURDAY WITH A GENERALLY SOUTHERLY FLOW OVER THE
FORECAST AREA. THIS WOULD KEEP MOISTURE IN PLACE WITH LITTLE CHANGE
IN THUNDERSTORM DEVELOPMENT. MODELS STILL TRYING TO BRING IN A
SOUTHWESTERLY FLOW SUNDAY AND MONDAY AS A TROUGH MOVES INTO THE
PACIFIC NORTHWEST. FOR NOW WILL NOT BUY OFF ON THAT AS MODELS
USUALLY TOO QUICK DISPLACING STRONG UPPER HIGHS. SO STILL NOT
FORECASTING MUCH CHANGE FOR SUNDAY. WITH TROUGH PROGGED TO MOVE
INLAND MONDAY WILL START TO DRY THE WESTERN PORTION OF THE FORECAST
AREA WITH A CONTINUED MINOR DRYING TREND ON TUESDAY. STILL LOOKING
FOR AT LEAST ISOLATED THUNDERSTORMS IN THE CENTRAL PART OF THE
FORECAST AREA TUESDAY WITH SCATTERED COVERAGE IN MOHAVE COUNTY. WITH
HEIGHTS/THICKNESSES FALLING AS THE TROUGH MOVES IN COOLING TO BELOW
NORMAL MAX TEMPS EXPECTED.
&&

.AVIATION...SCATTERED THUNDERSTORMS ACROSS ALL CORRIDORS THIS
AFTERNOON AND EVENING. EXPECT TO SEE GUSTY AND ERRATIC WINDS AROUND
ANY STORMS THAT FORM. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED
WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT...
KDRA... KBIH... KDAG... KEED.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...FLASH FLOOD WATCH THROUGH THIS EVENING ZONES 16-22.
.AZ...FLASH FLOOD WATCH THROUGH THIS EVENING ZONES 1-3..36.
.CA...FLASH FLOOD WATCH THROUGH THIS EVENING ZONES 522-527.

HARRISON

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 26, 9:22 AM PST, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
1022 AM PDT WED JUL 26 2006

AZZ001>003-036-CAZ522>527-NVZ016>022-270700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
1022 AM PDT WED JUL 26 2006 /1022 AM MST WED JUL 26 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THIS AFTERNOON AND
EVENING. SLOW MOVING STORMS PRODUCING HEAVY RAIN ARE A GOOD
POSSIBILITY WITH EXCESSIVE RAINFALL POTENTIALLY PRODUCING FLASH
FLOODING. SOME STORMS COULD ALSO PRODUCE WIND GUSTS TO 50 MPH AND
SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
MOISTURE WILL REMAIN IN PLACE THROUGH THE WEEKEND RESULTING IN
MORE AFTERNOON AND EVENING THUNDERSTORMS. THERE IS POTENTIAL FOR
SOME DRIER AIR TO START WORKING INTO WESTERN PORTIONS OF THE AREA
EARLY NEXT WEEK BUT THE EAST SHOULD REMAIN MOIST AND UNSTABLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER THAT OCCURS.

CAZ519>521-NVZ014-015-270700-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
1022 AM PDT WED JUL 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND
SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT
A MOIST AND UNSTABLE AIR MASS WILL LEAD TO ISOLATED TO SCATTERED
THUNDERSTORMS THROUGH THIS EVENING. SOME STORMS COULD PRODUCE
HEAVY RAIN AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
MOISTURE WILL REMAIN IN PLACE THROUGH THE WEEKEND RESULTING IN
MORE AFTERNOON AND EVENING THUNDERSTORMS. THERE IS POTENTIAL FOR
SOME DRIER AIR TO START WORKING INTO THE AREA EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SKYWARN ACTIVATION IS NOT ANTICIPATED BUT SPOTTERS ARE ENCOURAGED
TO REPORT ANY SIGNIFICANT WEATHER THAT DOES OCCUR.

The radar

The Las Vegas radar (KESX), 40 km away, was scanning. The volume nearest the first event began at 00:11 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clark

When
July 26, 4:10 PM PST
Where
Clark County, 5 mi S of Jean
Measured
55 kt (63 mph) estimated gust
Reported by
BROADCAST MEDIA
Coordinates
35.717, -115.333

Power lines blown down between Primm and Jean.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2006Every state in 2006This day in weather historyWarnings in Nevada, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517113.